Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 13, 2007, 12:48 AM CDT for Shelby County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 13, 2007, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:02 AM CDT | HAIL 0.75 | Wilsonville, AL | DIME TO PENNY SIZE HAIL WAS BRIEFLY OBSERVED IN WILSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 130548
SVRBMX
ALC117-130630-
/O.NEW.KBMX.SV.W.0128.070613T0548Z-070613T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 AM CDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF COLUMBIANA...
* UNTIL 130 AM CDT
* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILSONVILLE...OR NEAR CHILDERSBURG...AND MOVING SOUTHWEST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GASTON STEAM PLANT
HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED IN
CHILDERSBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3335 8638 3335 8638 3330 8637 3328 8644
3321 8647 3319 8651 3314 8647 3309 8652
3306 8657 3309 8663 3308 8669 3322 8676
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 130620
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CDT WED JUN 13 2007
ALC117-130630-
/O.CON.KBMX.SV.W.0128.000000T0000Z-070613T0630Z/
SHELBY AL-
119 AM CDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN SHELBY COUNTY...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COLUMBIANA...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBY
HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN WILSONVILLE AND
CHILDERSBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3335 8638 3335 8638 3330 8637 3328 8644
3321 8647 3319 8651 3314 8647 3309 8652
3306 8657 3309 8663 3308 8669 3322 8676
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:00 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 13, 12:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT WED JUN 13 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59. && .AVIATION...06Z TAF DISCUSSION. NEW ROUND OF STORMS ACROSS THE EASTERN HALF OF THE CWA. SOUTHERN TAF SITES SHOULD EXPERIENCE THUNDERSTORMS OVER NEXT FEW HOURS. ELSEWHERE...SKIES ARE CLEAR WITH A LIGHT EAST TO NORTHEAST WIND. TOMORROW SCATTERED CUMULUS SHOULD BUILD ACROSS THE CENTRAL PORTION OF THE STATE. OVERALL...MOST SITES WILL REMAIN VFR WITH A TREND DOWN TO MVFR AND KANB TO IFR DURING THE MORNING HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST. 17/KLAWS
In the hours before
Special weather statement, Jun 13, 12:18 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 AM CDT WED JUN 13 2007 ALZ048-050-130600- BARBOUR-RUSSELL- 1218 AM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND RUSSELL COUNTIES UNTIL 100 AM CDT... AT 1212 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHEAST OF HAWKINSVILLE...MOVING SOUTHWEST AT 25 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Local storm report, Jun 13, 12:35 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL TALLASSEE 32.54N 85.89W
06/13/2007 E0.75 INCH TALLAPOOSA AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL WAS REPORTED IN AND NEAR
TALLASSEE.
&&
LINHARESSpecial weather statement, Jun 13, 12:35 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 AM CDT WED JUN 13 2007 ALZ025-130600- SHELBY- 1235 AM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 100 AM CDT... AT 1230 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF VINCENT...MOVING SOUTHWEST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Local storm report, Jun 13, 12:38 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG DADEVILLE 32.83N 85.77W
06/12/2007 TALLAPOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN DADEVILLE.
&&
LINHARESLocal storm report, Jun 13, 12:40 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM LIGHTNING 6 S DADEVILLE 32.75N 85.77W
06/13/2007 TALLAPOOSA AL TRAINED SPOTTER
NUMEROUS LIGHTNING STRIKES ACROSS SOUTHERN TALLAPOOSA
COUNTY HAVE PRODUCED POWER OUTAGES.
&&
LINHARESLocal storm report, Jun 13, 12:42 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL CHILDERSBURG 33.28N 86.35W
06/13/2007 E0.75 INCH TALLADEGA AL LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL WAS REPORTED IN CHILDERSBURG.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Jun 12, 11:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 32 min |
| Jun 13, 12:15 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 45 min |
| Jun 13, 12:23 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.